Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 5, NWS Amarillo, TX

June 12, 20184 counties in Texas

NWS Amarillo, TX issued this flash flood warning at Jun 12, 2018, 10:01 PM CDT for 4 counties in Texas. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2018, 10:01 PM CDT (03:01 UTC)
Expired
Jun 12, 2018, 11:48 PM CDT
In force
107 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 69 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1665 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2531 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted.

268 
WGUS54 KAMA 130301
FFWAMA
TXC205-341-359-375-130600-
/O.NEW.KAMA.FF.W.0005.180613T0301Z-180613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
1001 PM CDT TUE JUN 12 2018

The National Weather Service in Amarillo has issued a

* Flash Flood Warning for...
  Northeastern Oldham County in the Panhandle of Texas...
  Northwestern Potter County in the Panhandle of Texas...
  Southwestern Moore County in the Panhandle of Texas...
  Southeastern Hartley County in the Panhandle of Texas...

* Until 100 AM CDT
          
* At 1000 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Two to four inches of rain have
  already fallen. Flash flooding is expected.

* Some locations that will experience flooding include...
  Channing and Boys Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3574 10208 3542 10182 3554 10277 3583 10262

$$

Schneider
3 follow-up statements
546 
WGUS74 KAMA 130342
FFSAMA

Flash Flood Statement
National Weather Service Amarillo TX
1042 PM CDT TUE JUN 12 2018

TXC205-341-359-375-130600-
/O.CON.KAMA.FF.W.0005.000000T0000Z-180613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oldham TX-Potter TX-Moore TX-Hartley TX-
1042 PM CDT TUE JUN 12 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN OLDHAM...NORTHWESTERN POTTER...SOUTHWESTERN MOORE AND
SOUTHEASTERN HARTLEY COUNTIES...

At 1041 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Two to four inches of rain have already
fallen.  Flash flooding is expected.

Some locations that will experience flooding include...
Channing and Boys Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3574 10208 3548 10194 3554 10277 3583 10262

$$

Schneider
223 
WGUS74 KAMA 130406
FFSAMA

Flash Flood Statement
National Weather Service Amarillo TX
1106 PM CDT TUE JUN 12 2018

TXC205-341-359-375-130600-
/O.CON.KAMA.FF.W.0005.000000T0000Z-180613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oldham TX-Potter TX-Moore TX-Hartley TX-
1106 PM CDT TUE JUN 12 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN OLDHAM...NORTHWESTERN POTTER...SOUTHWESTERN MOORE AND
SOUTHEASTERN HARTLEY COUNTIES...

At 1105 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Two to four inches of rain have already
fallen.  Flash flooding is expected.

Some locations that will experience flooding include...
Channing and Boys Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3574 10208 3548 10194 3554 10277 3583 10262

$$

Schneider
948 
WGUS74 KAMA 130448
FFSAMA

Flash Flood Statement
National Weather Service Amarillo TX
1148 PM CDT TUE JUN 12 2018

TXC205-341-359-375-130458-
/O.CAN.KAMA.FF.W.0005.000000T0000Z-180613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oldham TX-Potter TX-Moore TX-Hartley TX-
1148 PM CDT TUE JUN 12 2018

...THE FLASH FLOOD WARNING FOR NORTHEASTERN OLDHAM...NORTHWESTERN
POTTER...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES IS
CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3574 10208 3548 10194 3554 10277 3583 10262

$$

Schneider

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:04 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 12, 6:04 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
604 PM CDT Tue Jun 12 2018

.AVIATION...
00Z TAF Cycle

VFR conditions will prevail at all three TAF sites through 00Z
Thursday except in and near showers and thunderstorms between 00Z
and 14Z Wednesday with MVFR conditions possible. East and
southeast winds 10 to 20 knots will diminish to around 5 to 15
knots after 07Z and 09Z Wednesday and then becoming south 15 to 25
knots with gusts to near 30 knots after 15Z to 16Z Wednesday.
Winds will be stronger and erratic in and near thunderstorms at
all three TAF sites between 00Z and 14Z Wednesday with gusts to 40
to 50 knots or higher.

Schneider

&&

.PREV DISCUSSION... /Issued 247 PM CDT Tue Jun 12 2018/

DISCUSSION...
We are keeping our eye on a few different features across the region
that may spark showers and thunderstorms. One is a boundary that
lies from southwest to northeast across the Panhandles from near
Bootleg to Beaver. An outflow boundary moving west from western
Oklahoma and an upper level short wave trough moving east from
Colorado. The best chance of shower and thunderstorm development
this afternoon looks to be across the northeast CWA where the
boundary that is already across the area interacts with the
outflow boundary moving west from Oklahoma. This area also has the
best CAPE and wind shear. More showers and thunderstorms are
expected to move this way from Colorado and New Mexico late this
afternoon and tonight in association with the short wave. Not sure
if showers and thunderstorms can get going in the southwest near
the boundary, so this area will have the lowest pops through
tonight.

On Wednesday, some lingering showers and thunderstorms may still be
going on across the northeast CWA in the morning, but more
showers and thunderstorms are expected to develop in the west
ahead of yet another short wave trough.

Will leave the forecast dry Thursday through Saturday as the upper
level ridge influences our weather.

By Sunday, the upper level ridge moves far enough east to allow deeper
moisture and several short wave troughs to move across the region
again. So, have continued with pops Sunday through the rest of
the forecast.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11
Hazardous weather outlook, Jun 12, 4:43 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
443 PM CDT Tue Jun 12 2018

OKZ001>003-TXZ001>020-317-131100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
443 PM CDT Tue Jun 12 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible across the Panhandles. Some of the
storms may become severe with large hail and damaging winds the
main threats. A Severe Thunderstorm Watch is in effect until 11
PM for most of the Texas and Oklahoma Panhandles.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible across the Panhandles Wednesday
and again Sunday and Monday. Some of the storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Emergency managers and spotter groups should be ready for activation
may be needed this afternoon and this evening.

Schneider

In the hours before

Special weather statement, Jun 12, 8:17 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Amarillo TX
817 PM CDT TUE JUN 12 2018

TXZ006-007-011-012-130215-
Hartley TX-Potter TX-Moore TX-Oldham TX-
817 PM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY
COUNTIES UNTIL 915 PM CDT...

At 816 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Boys Ranch, or 20 miles southwest of Dumas, moving
northeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Four Way and Masterson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3549 10211 3560 10229 3582 10216 3565 10189
TIME...MOT...LOC 0116Z 216DEG 8KT 3561 10215

Guerrero
Local storm report, Jun 12, 8:35 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
835 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     NON-TSTM WND GST 5 SE KENTON             36.83N 102.88W
06/12/2018  M59 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA1800253

TLH
Local storm report, Jun 12, 9:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             FORGAN                  36.91N 100.54W
06/12/2018  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

&&

EVENT NUMBER AMA1800254

LG
Local storm report, Jun 12, 9:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
924 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
06/12/2018  M61 MPH          HARTLEY            TX   ASOS

&&

EVENT NUMBER AMA1800255

LG
Local storm report, Jun 12, 9:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     1 SSW BEAVER            36.80N 100.53W
06/12/2018  M58 MPH          BEAVER             OK   MESONET

&&

EVENT NUMBER AMA1800256

SCHNEIDER
Local storm report, Jun 12, 9:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
954 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     HAIL             3 S BEAVER              36.77N 100.52W
06/12/2018  M0.88 INCH       BEAVER             OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1800257

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:15 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore60 min
Jun 12, 8:06 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson51 min
Jun 12, 8:17 PM CDTSpecial Weather StatementAMAMoore58 min
Jun 12, 8:31 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter74 min
Jun 12, 8:48 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Sherman72 min
Jun 12, 9:22 PM CDTAreal Flood AdvisoryAMADallam, Hartley, Oldham3 hr
Jun 12, 9:44 PM CDTAreal Flood AdvisoryAMAHartley, Moore, Oldham, Potter3 hr
Jun 12, 9:44 PM CDTSevere Thunderstorm WarningAMACarson, Hartley, Moore, Oldham, Potter, Randall46 min
Jun 12, 9:49 PM CDTSevere Thunderstorm WarningAMADallam, Hansford, Hartley, Moore, Oldham, Potter and 1 more71 min
Jun 12, 9:56 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Donley, Potter3 hr
Jun 12, 10:38 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley49 min
Jun 12, 10:49 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree, Roberts86 min
Jun 12, 10:54 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter73 min
Jun 12, 11:11 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb79 min
Jun 12, 11:53 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall67 min
Jun 13, 12:06 AM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Potter, Randall3 hr
Jun 13, 12:22 AM CDTSevere Thunderstorm WarningAMAArmstrong, Deaf Smith, Randall98 min
Jun 13, 12:27 AM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler71 min
Jun 13, 12:41 AM CDTAreal Flood AdvisoryAMAHemphill, Lipscomb, Roberts3 hr
Jun 13, 12:51 AM CDTAreal Flood AdvisoryAMAArmstrong, Randall111 min
Jun 13, 1:06 AM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman34 min
Jun 13, 2:45 AM CDTSpecial Weather StatementAMADallam45 min

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.